Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

June 24, 2021Baker County, Florida

NWS Jacksonville, FL issued this special weather statement at Jun 24, 2021, 2:21 PM EDT for Baker County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 2:21 PM EDT (18:21 UTC)
Expired
Jun 24, 2021, 3:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Baker County, FL

The radar

The Jacksonville radar (KJAX), 30 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1889 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

526 
WWUS82 KJAX 241821
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
221 PM EDT Thu Jun 24 2021
 
FLZ023-024-GAZ364-241900-
Baker FL-Inland Nassau FL-Western Charlton GA-
221 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU...EAST
CENTRAL BAKER AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 300 PM EDT...

* At 221 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Ratliff, or near Callahan,
  moving southwest at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Callahan, Macclenny and St. George. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3063 8193 3057 8179 3026 8208 3039 8232
TIME...MOT...LOC 1821Z 036DEG 8KT 3050 8192 

$$

NELSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 2:05 PM EDT, 16 minutes earlier.

Area forecast discussion, Jun 24, 2:05 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
205 PM EDT Thu Jun 24 2021

.AVIATION...
[Through 18Z Friday]

Daytime heating along with outflow boundaries and stalled front
continue to support numerous showers and storms near and just
south of the FL/GA state line. This activity will slowly sag
southward and a bit further inland per latest guidance. As such,
lowering chance of convection for KSSI and to some degree for KCRG
and KSGJ. Best chances of convection rest of the afternoon will
be for KGNV and KVQQ. At a minimum, MVFR and gusty winds expected
in this convection. East to northeast sfc winds at KSSI, KJAX,
and KCRG near 12-16kt and gusty rest of the afternoon with rest of
TAFs a bit lower in speeds. Winds will then diminish once again
in the evening away from the coast. Some low stratus is possible
later tonight but low confidence. Chance of showers and storms for
Friday by mid morning to early aftn so for now mainly VCSH or
PROB30 was indicated.

&&

.PREV DISCUSSION [1030 AM EDT]...

.NEAR TERM [Through Tonight]...

Showers and embedded storms have refused to give up overnight.
A line of showers and embedded storms continued across interior
southeast Georgia with rainfall rates of 1-2 inches per hour.
These showers/storms were being aided by a weak shortwave moving
across southern Georgia this morning in additional to a frontal
boundary draped across the area. Another band of showers was
developing to the southeast along the coast of Nassau County and
into the local Atlantic waters. This area of showers was
developing along a stalled frontal boundary and also ahead of the
northeasterly wind surge from high pressure wedging down the
Appalachians.

East northeasterly winds will increase through the morning as high
pressure wedges southward and a coastal trough develops. A
weakness aloft will remain over the area, bringing cooler
temperatures aloft (-8.5 to -9.5C at 500mb) and aiding in
shower/thunderstorm development. Showers/storms will also focus
along and south of the frontal boundary draped across the area.
Showers and storms will increase in coverage through the morning
hours, focusing across the I-75 corridor in the mid to late
afternoon hours. Locally heavy rainfall is possible. Some storms
could become strong with gusty winds and small hail possible. The
early onset of showers and storms will hold temperatures down into
the low to mid 80s across the region.

Showers and storms will wind down in the late evening with loss
of daytime heating, but isolated to widely scattered showers will
remain possible through the overnight hours over coastal northeast
Florida and coastal southeast Georgia in the onshore flow.
Overnight lows will be cooler across interior southeast Georgia in
the mid to upper 60s, with low to mid 70s elsewhere.

.SHORT TERM [Friday Through Sunday]...

Surface high pressure will be northeast of the region this period.
This pattern will provide flow from the east, allowing the east
coast sea breeze to push well inland each day.

Upper energy is expected to move northwest across area on Friday.
A stronger upper wave is forecast to move through on Sunday.
These upper waves will enhance precipitation potential as they
move through.

With the onshore flow, and the sea breeze moving inland through
the day, best chance for convection over eastern counties will
be earlier in the afternoon, with this activity then moving more
toward the I75 corridor later in the day. Convection will largely
be driven this period by diurnal instability, aided by sea breeze
interactions, along with any upper support.

Low temperatures are expected to trend near normal this period,
with highs below normal due to anticipated cloud and
precipitation coverage.

.LONG TERM [Sunday Night Through Thursday]...

Surface high pressure will be northeast of the region through
Tuesday, then more toward the east Wednesday. This pattern will
yield a flow from the east through Tuesday, then more from the
southeast Wednesday. Upper energy is forecast over the region
through this period, which will help to destabilize the airmass.
Once again convection will largely be driven by diurnal instability,
and sea breeze interactions, aided by any upper support. Convection
will push inland through the day Monday and Tuesday, but with the
flow more from the southeast Wednesday, this activity will be slower
to move inland.

Low temperatures will trend near normal this period, with highs a
little below normal due to expected cloud and precipitation
coverage.

.MARINE...

A frontal boundary will linger around the FL/GA border through
the end of the week, then dissipate this weekend. Winds will shift
to the east northeast today as high pressure builds to the
northeast. Easterly winds will continue into next week as high
pressure wedges down the east coast. Daily chances of showers and
thunderstorms will continue as well.

Rip Currents: Moderate risk of rip currents at the northeast
Florida and southeast Georgia beaches through the end of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  66  87  69  89  70 /  10  50  20  50   0
SSI  74  85  76  87  77 /  20  40  30  40  10
JAX  72  86  73  87  73 /  30  50  40  40  10
SGJ  73  84  73  86  75 /  50  40  30  40  10
GNV  69  86  70  87  71 /  40  60  30  60  10
OCF  71  87  72  89  72 /  40  60  20  60  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 24, 12:55 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1255 PM EDT Thu Jun 24 2021

FLZ020-241745-
Hamilton FL-
1255 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY
UNTIL 145 PM EDT...

* At 1255 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Jasper, moving west at 5 mph.

* Wind gusts up to 50 mph, excessive cloud-to-ground lightning, and
  minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Jasper, Jennings and Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3062 8306 3056 8305 3049 8289 3046 8290
      3046 8317 3063 8320
TIME...MOT...LOC 1655Z 085DEG 5KT 3055 8300

SHASHY
Special weather statement, Jun 24, 1:29 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
129 PM EDT Thu Jun 24 2021

FLZ020-122-222-241815-
Southern Columbia FL-Hamilton FL-Northern Columbia FL-
129 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA AND SOUTHEASTERN
HAMILTON COUNTIES UNTIL 215 PM EDT...

* At 129 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Winfield, or 7 miles north of
  Lake City, moving northwest at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  White Springs, Winfield, Suwannee Valley, Five Points and Belmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3033 8249 3021 8253 3019 8261 3037 8281
      3051 8276
TIME...MOT...LOC 1729Z 118DEG 9KT 3029 8262

SHASHY
Special weather statement, Jun 24, 1:47 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
147 PM EDT Thu Jun 24 2021

FLZ020-122-GAZ162-241845-
Hamilton FL-Northern Columbia FL-Echols GA-
147 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLUMBIA...HAMILTON
AND SOUTHERN ECHOLS COUNTIES UNTIL 245 PM EDT...

* At 147 PM EDT, National Weather Service meteorologists were
  tracking showers and thunderstorms along a line extending from
  near Jennings to 6 miles northeast of Belmont. Movement was south
  at 5 to 10 mph.

* Winds in excess of 40 mph, excessive cloud-to-ground lightning,
  and minor flooding due to heavy rainfall is possible with these
  storms.

* Locations impacted include...
  Jasper, Jennings, Statenville and Belmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3063 8314 3079 8313 3062 8258 3059 8258
      3058 8246 3037 8246 3053 8324 3055 8326
      3059 8326 3062 8327 3063 8329
TIME...MOT...LOC 1747Z 021DEG 9KT 3067 8313 3056 8264

SHASHY
Special weather statement, Jun 24, 2:17 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
217 PM EDT Thu Jun 24 2021

FLZ237-241845-
Western Putnam FL-
217 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM COUNTY UNTIL
245 PM EDT...

* At 216 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Melrose Landing, or near
  Interlachen, moving southwest at 5 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Interlachen, Melrose Landing, Johnson and Mannville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2971 8204 2973 8184 2953 8182 2951 8205
TIME...MOT...LOC 1816Z 038DEG 5KT 2959 8198

NELSON
Special weather statement, Jun 24, 2:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
219 PM EDT Thu Jun 24 2021

FLZ023-030-122-222-241900-
Southern Columbia FL-Baker FL-Union FL-Northern Columbia FL-
219 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BAKER...NORTHWESTERN
UNION AND SOUTHERN COLUMBIA COUNTIES UNTIL 300 PM EDT...

* At 219 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lulu, or 9 miles southeast of
  Lake City, moving south at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Columbia, Palestine Community, Providence, Watertown, Lulu and
  Olustee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3028 8248 3019 8208 3003 8240 2992 8261
      3009 8273
TIME...MOT...LOC 1819Z 012DEG 10KT 3008 8255

NELSON
Special weather statement, Jun 24, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
221 PM EDT Thu Jun 24 2021

FLZ023-024-GAZ364-241900-
Baker FL-Inland Nassau FL-Western Charlton GA-
221 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU...EAST
CENTRAL BAKER AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 300 PM EDT...

* At 221 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Ratliff, or near Callahan,
  moving southwest at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Callahan, Macclenny and St. George.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3063 8193 3057 8179 3026 8208 3039 8232
TIME...MOT...LOC 1821Z 036DEG 8KT 3050 8192

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:23 PM EDTSpecial Weather StatementJAXHamilton82 min
Jun 24, 12:55 PM EDTSpecial Weather StatementJAXHamilton50 min
Jun 24, 1:29 PM EDTSpecial Weather StatementJAXColumbia46 min
Jun 24, 1:47 PM EDTSpecial Weather StatementJAXHamilton58 min
Jun 24, 1:57 PM EDTAreal Flood WarningJAXColumbia, Hamilton2 hr
Jun 24, 2:17 PM EDTSpecial Weather StatementJAXPutnam28 min
Jun 24, 2:19 PM EDTSpecial Weather StatementJAXUnion41 min
Jun 24, 3:03 PM EDTSpecial Weather StatementJAXAlachua, Columbia, Union42 min
Jun 24, 3:06 PM EDTAreal Flood WarningJAXBaker, Columbia, Duval, Nassau114 min
Jun 24, 3:11 PM EDTSpecial Weather StatementJAXClay49 min
Jun 24, 3:44 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Gilchrist46 min
Jun 24, 4:01 PM EDTSpecial Weather StatementJAXClay44 min
Jun 24, 4:13 PM EDTSpecial Weather StatementJAXFlagler62 min
Jun 24, 4:23 PM EDTAreal Flood WarningJAXAlachua, Bradford2 hr
Jun 24, 4:29 PM EDTSpecial Weather StatementJAXMarion31 min
Jun 24, 4:32 PM EDTSpecial Weather StatementJAXAlachua43 min
Jun 24, 4:35 PM EDTSpecial Weather StatementJAXFlagler40 min
Jun 24, 4:40 PM EDTSpecial Weather StatementJAXClay65 min
Jun 24, 4:59 PM EDTSpecial Weather StatementJAXPutnam46 min
Jun 24, 5:15 PM EDTSpecial Weather StatementJAXFlagler, Putnam45 min
Jun 24, 5:41 PM EDTSpecial Weather StatementJAXDuval49 min
Jun 24, 5:56 PM EDTSpecial Weather StatementJAXPutnam64 min
Jun 24, 6:54 PM EDTSmall Craft AdvisoryJAX8 hr
Jun 23, 10:02 PM EDTSpecial Weather StatementJAXAtkinson, Bacon, Coffee43 min
Jun 23, 10:52 PM EDTSpecial Weather StatementJAXAtkinson, Coffee38 min
Jun 23, 11:03 PM EDTSpecial Weather StatementJAXJeff Davis42 min
Jun 24, 12:19 AM EDTSpecial Weather StatementJAXJeff Davis41 min
Jun 24, 1:58 AM EDTSpecial Weather StatementJAXCoffee47 min
Jun 24, 10:05 AM EDTSpecial Weather StatementJAXAppling70 min
Jun 24, 11:41 AM EDTSpecial Weather StatementJAXWare94 min
Jun 24, 12:42 PM EDTSpecial Weather StatementJAXCamden48 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.